Since Vyvanse is a stimulant, Vyvanse side effects are similar to that of any other stimulant, including caffeine.
Vyvanse is a prescription medication used to treat Attention Deficit Hyperactivity Disorder, commonly referred to as ADHD or ADD.
It is believed to work by interacting with the chemicals in the brain that contribute to impulse control and hyperactivity, which are the two most common behavioral symptoms of ADHD.
Common side effects of Vyvanse include decreased appetite, irritability, and insomnia. If you experience any complications or adverse side effects, you should immediately report them to your prescribing doctor.
Loss Of Appetite Or Decreased Appetite
This is a common side effect of all stimulants. If it continues to be problematic to the point where you cannot manage to hold down food, talk to your doctor. Your doctor can alter dosages and medication times can be adjusted. Often a large breakfast, small lunch and large supper can do the trick. Or a late evening snack can also help.
"Rebound" is the phenomenon where some experience irritability or depression for an hour as the drug wears off. One can avoid rebound by spacing the doses closer together, giving a smaller dose after the final larger dose, or by switching to a longer acting stimulant.
Recently several new long-acting stimulant preparations have been released. Although the long-acting compounds often have less rebound, it may still occur in susceptible individuals.
Like all stimulants, Vyvanse produces the jitters and the shakes. To avoid this try eliminating all caffeine and other stimulants. A small dose of a beta-blocker (a type of blood pressure medication) can block tremors, shakes and jitters. Be sure to eat regular meals and ingest some food.
Upset Stomach Or Nausea
Another common side effect of any stimulant. Take the medication with meals or eat smaller, more frequent meals.
Insomnia Or Other Sleep Disturbances
Sometimes sleep disturbances are due to ADHD, not the medication. Therefore, it is a good idea to take a sleep history before starting taking any stimulants. If sleep disturbances are due to the medication, there are several options such as adjusting dosages and medication times.
Irritability Or Mood Swings
Irritability may be due to ADHD but if it is due to the medication the dosage may be altered or another ADHD medication could be substituted.